I had my liver biopsy 10/10. The day after that my R eye had several dark floaters in it. I wonder if this is related. Anyway, I’m giving it a week before I’ll see the eye dr about this if it’s still there. I’m wondering if it’s jaundice. My eyes do appear a little yellow. Any ideas?
My eye sight deteriorated rapidly and I developed floaters in my right eye about 1 year before my Psc diagnosis. Not sure if there is any link between the two. They are permanent and I have them to this day.
I wouldn’t have thought there is a link to be honest. If isn’t something I have discussed with my hepatologist. It is absolutely worth raising it with your ophthalmologist and hepatologist though to see if there is a link.
I will definitely see an optometrist as soon as I can. I wonder if others are having the same problem besides us.
I was Dx. with PSC in 2008 and I began having recurrent eye infections @2.5 years ago. In fact, it was my search to find out if there was any connection between the two issues that lead me to this site. I was eventually diagnosed with Uveitis or Iritis. If you search this site for Uveitis, there’s a dedicated discussion thread that addresses this topic.
When I had the first episode I was referred to a retinologist who said that the floaters I was seeing were due to an infection. He also explained that my liver was not filtering various contaminates from my blood as effectively as it should and that this most likely caused the eye infection. He prescribed steroid eye drops, prednisolone acetate 1%, which cleared the infection and the floaters. When I had the 2nd episode of Uveitis several weeks later, the doctor updated the prednisolone prescription to include refills and instructed me to begin using the drops at the first sign of infection. This really seemed to shorten the length & severity of subsequent infections.
Of course, there are a number of things that can cause eye infections & floaters so you’ll definitely want to see an ophthalmologist for a complete eye exam, - but to answer your question, yes, floaters may be related to/caused by PSC. Hope this info helps.
Thank you so much. I went to an Optometrist & he just said “it’s from getting older”. I was really disappointed that he couldn’t do anything about it. I actually thought it was an eye infection, but he said it wasn’t. I’m using Clear Eyes for allergies & that doesn’t really help. When I see one of my doctors for my colonoscopy, I’ll ask about the prednisone acetate.